Originally Posted by Madeofglass
I started using birth control pills about three years ago (due to acne), and two years ago I noticed that my knee and my neck were even more sore... and then the pain spread all over my body. I have also gained 20 pounds since then, and sometimes I feel like a zombie. I'm fatigued and stiff.
Doctors diagnosed me with Fibromyalgia, but I can't help thinking....
Could the birth control pills be causing this, or at least, worsening all these symptoms? Anyone else experience muscle aches and fatigue?
Could be. I had an immediate and severe reaction to the pill when I tried it. I was fatigued, and depressed, too--so depressed I couldn't function, and while I wouldn't call what I experienced muscle ache, every last joint in my body ached very badly. I could feel even tiny joints that I didn't know I had. Even the tooth sockets in my jaw.
The Planned Parenthood NP who'd put me on the pill pooh-poohed it. I was later told, by a friend who was then a premed student, that body aches are a rare but serious side effect. If you experience that, you should get off the pill at once.
If you're only taking it for acne, which is worse: acne, or feeling like this? If you need contraception, there are other ways. Hormones are what lots of doctors push, to our detriment.